Alert archive / New Jersey / Small Craft Advisories in 2026

Small Craft Advisory 30, NWS Philadelphia/Mount Holly

March 15, 2026

NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 15, 2026, 12:52 PM EDT. It took effect at Mar 15, 2026, 6:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2026, 12:52 PM EDT (16:52 UTC)
In effect from
Mar 15, 2026, 6:00 PM EDT
Expired
Mar 16, 2026, 6:00 AM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

296 
WHUS71 KPHI 151652
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1252 PM EDT Sun Mar 15 2026

ANZ450>455-161000-
/O.NEW.KPHI.SC.Y.0030.260315T2200Z-260316T1000Z/
/O.UPG.KPHI.GL.A.0008.260316T1000Z-260317T0600Z/
/O.NEW.KPHI.GL.W.0009.260316T1000Z-260317T0600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1252 PM EDT Sun Mar 15 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT MONDAY...
...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 20 
  kt with gusts up to 30 kt and seas 5 to 8 ft expected. For the 
  Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt 
  and seas 10 to 15 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...For the Small Craft Advisory, from 6 PM this evening to 
  6 AM EDT Monday. For the Gale Warning, from 6 AM Monday to 2 
  AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-161000-
/O.UPG.KPHI.GL.A.0008.260316T1000Z-260317T0600Z/
/O.NEW.KPHI.GL.W.0009.260316T1000Z-260317T0600Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1252 PM EDT Sun Mar 15 2026

...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and very 
  rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 6 AM Monday to 2 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
1 follow-up statement
151 
WHUS71 KPHI 160613
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
213 AM EDT Mon Mar 16 2026

ANZ450>455-162100-
/O.CON.KPHI.SC.Y.0030.000000T0000Z-260316T1000Z/
/O.CON.KPHI.GL.W.0009.260316T1000Z-260317T0600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
213 AM EDT Mon Mar 16 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 AM
EDT TUESDAY...

* WHAT...For the Small Craft Advisory, southeast winds around 25 
  kt with gusts up to 35 kt and seas 4 to 7 ft. For the Gale 
  Warning, south winds 25 to 35 kt with gusts up to 45 kt and 
  seas 9 to 14 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...For the Small Craft Advisory, until 6 AM EDT early this 
  morning. For the Gale Warning, from 6 AM this morning to 2 AM 
  EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-162100-
/O.CON.KPHI.GL.W.0009.260316T1000Z-260317T0600Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
213 AM EDT Mon Mar 16 2026

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 AM
EDT TUESDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 40 kt and 
  extremely rough waters expected.

* WHERE...Delaware Bay.

* WHEN...From 6 AM this morning to 2 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 3:51 AM EDT, 9 hours 1 minute earlier. Its key messages:

  • 1. There is an increasing potential for strong to severe thunderstorms Monday along and ahead of a strong cold front. Localized flash flooding will also be possible. 2. There will be a brief return to much colder conditions heading into the middle of next week.
Area forecast discussion, Mar 15, 3:51 AM EDT, 9 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
351 AM EDT Sun Mar 15 2026

.WHAT HAS CHANGED...
Confidence in potential severe weather has increased for Monday
into Monday night. SPC has increased the areal extent of the
Enhanced (3/5 risk level) severe weather coverage.

Gale Watch Remains in effect for the coastal waters Monday
through Monday night.

&&

.KEY MESSAGES...
1. There is an increasing potential for strong to severe
thunderstorms Monday along and ahead of a strong cold front.
Localized flash flooding will also be possible.

2. There will be a brief return to much colder conditions
heading into the middle of next week.

&&

.DISCUSSION...
KEY MESSAGE 1...There is an increasing potential for strong to severe
thunderstorms Monday along and ahead of a strong cold front.
Localized flash flooding will also be possible.

Mid level ridging over the weekend will give way as a deepening
surface low pressure system develops on the lee side of the Rockies
this afternoon. The upper level associated trough rapidly turns
negatively tilted and leads to a strong mid latitude cyclone
developing over the Great Lakes. This system will continue to
push north towards James Bay in Quebec and will usher in a
potent cold front over the region.

A warm front will push north through the region Monday morning
bringing the warm sector of the cyclone over the Mid Atlantic. This
will usher in both warmer temperatures and higher dew points. The
southerly flow associated with this system will transport a deep
moisture plume into the region ahead of the frontal system. Medium
range guidance is depicting significant height falls along with a
strong upper level jet with the right rear located right over the
Mid Atlantic. The combination of strong warm air advection and
upper level dynamics will promote lift across the region on
Monday.

Low level wind shear will be quite strong just ahead of the frontal
passage and the combination of dynamic lift, sufficient moisture,
and modest instability will support organized convection Monday.
Instability will be the limiting factor however the dynamics should
play a strong enough role in overcoming that instability. We're just
getting into the window of some regional and high res guidance,
which show sufficient low level support to see STP values greater
than 0.5-1 during a brief window Monday late afternoon/evening.
It is worth noting that the latest outlook from the Storm
Prediction Center has expanded the ENHANCED risk of severe
weather farther east into our County Warning area.

Something to note, is that if the dewpoints surge higher than
initially forecast, instability will increase quite a bit. Some
of the NSSL MPAs runs are showing higher dewpoints creeping
northward and this would lead to the potential for some isolated
supercells to develop. The primary threat remains wind, however
the threat for tornados is increasing. Shear vectors are
generally supportive of QLCS type tornadoes and these are often
the hardest type of tornado to issue warnings for as they can be
very are brief in nature.

Finally, it should be noted that even outside of any thunderstorms
the strong wind field will support southerly winds gusting at
least 35 to 45 mph Monday. This will help usher in an
unseasonably warm and humid airmass. Along the immediate
coastline, winds may be strong enough to support the issuance of
a Wind Advisory just for the synoptic flow.

In addition to the severe weather and strong wind threat, the
showers/storms will likely be producing heavy rainfall as PWATs
are progged to be 1.1-1.4" which is above the 90th percentile
for early March. Longer range MMEFS guidance is showing modest
rises in rivers so we'll continue to watch for any potential
hydro concerns.

KEY MESSAGE 2...There will be a brief return to much colder conditions
heading into the middle of next week.

As a strong cold front shifts offshore during Monday night,
strong cold air advection develops. Model guidance is
highlighting the potential for snow on the back side of the
front however we anticipate that the most likely solution is
that as the cold air arrives, it will also be ushering in quite
dry air and so while there may be a few flurries or light snow
showers, any impactful accumulation is not expected.

A much colder air mass settles in for Tuesday with temperatures
struggling to reach 40 degrees in some areas. A gusty westerly
wind will also add a chill factor with wind chill values down
into the upper teens to low 20s early Tuesday morning and 20s
and 30s during the afternoon. Still chilly on Wednesday however
less wind is forecast.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Overnight... VFR. Increasing clouds. Light winds becoming NE or
E around 5 kts late. High confid.

Sunday...VFR Increasing clouds. E/SE winds increasing to around
10 kts with a few gusts up to 20 kts. High confid.

Sunday night...Lowering CIGS then VSBYs with rain and fog. VFR
early then IFR developing at most TAF sites by around midnight.
LLWS with SE winds 50 to 55 kts at 020. Medium confid.

Outlook...

Monday and Monday night...Conditions may improve to VFR at times as
rain departs, but more showers and t-storms with potential sub-VFR
conditions are likely at times especially later in the day before
conditions improve later at night. Gusty southwest winds may
approach 30-35 kts with gusts 35-40 kts possible at night behind
fropa, not inclusive of stronger gust potential in storms.

Tuesday through Thursday...VFR prevails with diminishing winds.

&&

.MARINE...
Winds and seas will continue to diminish tonight with Sub Small
Craft Advisory level conditions expected through the day Sunday.

Outlook...

Gale Watch issued beginning Monday morning through early Tuesday
morning.

Small craft conditions ramp up to near gales late Sunday night into
Monday morning, with gales more likely Monday night before ramping
back down on Tuesday. Rain also likely Sunday night, with showers
and possibly gusty thunderstorms expected Monday into Monday night.

Sub-SCA winds may return by late Tuesday night or Wednesday, but
seas may remain elevated. Sub-SCA conditions prevail Thursday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Watch from Monday morning through late Monday night for
     ANZ430-431-450>455.

&&

DISCUSSION...Deal/Fitzsimmons/MJL/OHara/RCM
AVIATION...Deal/Fitzsimmons/MJL/RCM
MARINE...Deal/Fitzsimmons/MJL/RCM
Hazardous weather outlook, Mar 15, 3:44 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
344 AM EDT Sun Mar 15 2026

MDZ012-015-019-020-160745-
Kent MD-Queen Annes-Talbot-Caroline-
344 AM EDT Sun Mar 15 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms with damaging winds are expected later Monday
and early Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 12:47 PM EDTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more37 hr
Mar 15, 12:52 PM EDTGale WarningPHI41 hr

Nearby

Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.